Energy conservative solutions to a nonlinear wave system of nematic liquid crystals

Geng Chen, Ping Zhang, Yuxi Zheng

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

We establish the global existence of solutions to the Cauchy problem for a system of hyperbolic partial differential equations in one space dimension modeling a type of nematic liquid crystals that has equal splay and twist coefficients. Our results have no restrictions on the angles of the director, as we use the director in its natural three-component form, rather than the two-component form of spherical angles.

Original languageEnglish (US)
Pages (from-to)1445-1468
Number of pages24
JournalCommunications on Pure and Applied Analysis
Volume12
Issue number3
DOIs
StatePublished - May 2013

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Energy conservative solutions to a nonlinear wave system of nematic liquid crystals'. Together they form a unique fingerprint.

  • Cite this